Alert archive / California / Wind Advisories in 2019
Wind Advisory 2, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Jan 5, 2019, 9:28 PM PST. It took effect at Jan 6, 2019, 1:00 PM PST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2019, 9:28 PM PST (05:28 UTC)
- In effect from
- Jan 6, 2019, 1:00 PM PST
- Expired
- Jan 7, 2019, 3:00 AM PST
- In force
- 14 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
406 WWUS76 KSTO 060528 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 928 PM PST Sat Jan 5 2019 ...Strong winds over interior Northern California Sunday... .Another round of strong winds Sunday afternoon and evening as the next system moves through. CAZ015>019-061615- /O.NEW.KSTO.WI.Y.0002.190106T2100Z-190107T1200Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, and Modesto 928 PM PST Sat Jan 5 2019 ...WIND ADVISORY IN EFFECT FROM 1 PM SUNDAY TO 4 AM PST MONDAY... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect from 1 PM Sunday to 4 AM PST Monday. * TIMING...Winds will increase again Sunday afternoon and night. * WINDS...Sustained wind speeds over the Central valley and surrounding foothills will reach 25 to 30 mph with gusts up to to 50 mph. * IMPACTS...Difficult driving conditions, blowing debris, down trees or tree limbs. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
3 follow-up statements
275 WWUS76 KSTO 061110 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 310 AM PST Sun Jan 6 2019 ...Strong winds over interior Northern California Today... .Another round of strong winds is expected this afternoon into the evening hours as a system moves through. CAZ015>019-070200- /O.CON.KSTO.WI.Y.0002.190106T2100Z-190107T1200Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, and Modesto 310 AM PST Sun Jan 6 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM PST MONDAY... * TIMING...This afternoon into early Monday. * WINDS...Sustained wind speeds over the Central valley and surrounding foothills will reach 25 to 30 mph with gusts up to to 50 mph. * IMPACTS...Difficult driving conditions, blowing debris, down trees or tree limbs. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
778 WWUS76 KSTO 062205 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 205 PM PST Sun Jan 6 2019 CAZ015-062315- /O.CAN.KSTO.WI.Y.0002.000000T0000Z-190107T1200Z/ Northern Sacramento Valley- Including the cities of Redding and Red Bluff 205 PM PST Sun Jan 6 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Sacramento has cancelled the Wind Advisory. Wind speeds expected to remain below advisory criteria tonight. South wind of 10 to 20 mph is forecast with local gusts to around 35 mph in the evening. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ016>019-071200- /O.CON.KSTO.WI.Y.0002.000000T0000Z-190107T1200Z/ Central Sacramento Valley-Southern Sacramento Valley- Carquinez Strait and Delta-Northern San Joaquin Valley- Including the cities of Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, and Modesto 205 PM PST Sun Jan 6 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... * TIMING...This afternoon into early Monday. * WINDS...Sustained Southerly wind of 15 to 30 mph can be expected with local gusts 40 to 50 mph. Wind decreasing after midnight. * IMPACTS...Difficult driving conditions, blowing debris, down trees or tree limbs. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind of 25 mph or greater are expected and/or wind gusts to 40 mph or higher. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
566 WWUS76 KSTO 071100 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 300 AM PST Mon Jan 7 2019 CAZ016>019-071200- /O.CAN.KSTO.WI.Y.0002.000000T0000Z-190107T1200Z/ Central Sacramento Valley-Southern Sacramento Valley- Carquinez Strait and Delta-Northern San Joaquin Valley- Including the cities of Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, and Modesto 300 AM PST Mon Jan 7 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Sacramento has cancelled the Wind Advisory. Gusty southerly winds will continue to subside early this morning. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jan 5, 4:02 PM PST, 5 hours 26 minutes earlier.
Area forecast discussion, Jan 5, 4:02 PM PST, 5 hours 26 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 402 PM PST Sat Jan 5 2019 .SYNOPSIS... Wet weather returns today with Valley rain and mountain snow. Periods of hazardous mountain travel expected today through the middle of next week due to heavy snow and gusty wind. Strong gusty winds in the central valley and foothills continue into this evening and return again late Sunday. A brief break in precipitation on Thursday and Friday with a possible return of precipitation next weekend. && .DISCUSSION... A cool upper level trough with a surface cold front has brought widespread rain and heavy mountain snow. Heavy snow is making travel difficult across the northern Sierra and southern Cascades. Strong gusty winds are bring blowing snow and poor visibility. There will be a lull Sunday morning with decreasing snow showers, before another system with a cold front brings more moderate to heavy snow Sunday afternoon into evening. A Winter Storm Warning is in effect through 4 am Monday. A mix of wet snow and rain has been reported as low as 3129 feet. Cold air with this snow has brought some accumulating snow down to I5 at Dunsmuir at 2300 feet. A spotter reported a rain snow mix at 1650 feet in Sims. A Winter Storm Warning continues until 10 pm Sunday for 2000 feet and above for the mountains of northern Shasta County and the far northern Coastal Range. Southerly winds have increased this afternoon with a strong pressure gradient and strong winds off the surface. Winds are Sacramento International Airport are currently gusting to 43 mph, 40 mph at Mather. The Wind Advisory continues until 7 pm, when winds will decrease but remain breezy overnight. Stronger winds return again Sunday afternoon and early evening with the next cold front, with gusts to around 40-45 mph, so another wind advisory will likely be needed. Upper ridge builds slightly on Monday with just some lingering light showers and higher snow levels, around 3500 feet over Shasta County, 6000 feet over the northern Sierra. Winds will be a little lighter but still rather breezy. Next in the series of Pacific storm systems to march into Norcal Tuesday afternoon and evening. This system will bring another round of steady precipitation but with higher snow levels than current weekend systems. This system will be less wet as well, but accumulating snow could bring some travel delays at the pass levels. EK .EXTENDED DISCUSSION (Wednesday THROUGH Saturday) On Wednesday morning, a frontal band of precipitation will be in the process of crossing through the region with the timing better resolved than in previous days. Where the guidance diverge is with amounts as the 18Z GFS and most prior runs are wetter than the 12Z ECMWF. Some lingering snow showers are possible in the mountains while much of the remainder of the region dries out, albeit with occasionally gusty winds in its wake. The exception may be the more northwestern counties (Shasta, Tehama, and Glenn) as a trailing system skirts the state re-introducing a chance of rain Wednesday afternoon/evening. Thereafter, a transient shortwave ridge moving through the state on Thursday into early Friday will afford a reprieve from the lengthy period of wet weather. However, forecast models have come into slightly better agreement that another amplified trough will approach the region by Friday afternoon. The 18Z/12Z GFS show a greater amount of digging carrying the system into Southern California by next Saturday morning while the 12Z ECMWF depicts more of a grazing blow. Ultimately have raised POPs, but much could change in the upcoming days given the system currently sits out over the Western Pacific. Additionally, while of low confidence, the guidance offer a trailing system behind this one which would continue the active January pattern. This would be quite consistent with the above average precipitation advertised by the Climate Prediction Center between January 11-15. BRO && .AVIATION... Widespread MVFR/IFR conditions are going to continue this evening as we see light showers. Showers diminish overnight but MVFR conditions will continue due to low cigs and vis. Winds diminish some overnight but will become strong once again Sunday afternoon out of the south 10-20 knots gusting to 35 knots. && .STO WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning until 4 AM PST Monday for West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. Wind Advisory until 7 PM PST this evening for Carquinez Strait and Delta-Central Sacramento Valley-Clear Lake/Southern Lake County-Motherlode-Mountains Southwestern Shasta County to Northern Lake County-Northeast Foothills/Sacramento Valley- Northern Sacramento Valley-Northern San Joaquin Valley-Southern Sacramento Valley. Winter Storm Warning until 10 PM PST Sunday for Mountains Southwestern Shasta County to Northern Lake County-Shasta Lake Area / Northern Shasta County. &&
In the hours before
Local storm report, Jan 5, 4:11 PM PST, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
411 PM PST SAT JAN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM SNOW SIMS 41.07N 122.35W
01/05/2019 M0.0 INCH SHASTA CA TRAINED SPOTTER
SIMS AT 2500 FEET. 2 INCHES OF NEW SNOW SO FAR. DEPTH ON
STREET AROUND 1.5 INCHES. STILL SNOWING AT 35 DEGREES
NOW.
&&
KSLocal storm report, Jan 5, 4:11 PM PST, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
411 PM PST SAT JAN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM SNOW SIMS 41.07N 122.35W
01/05/2019 M2.0 INCH SHASTA CA TRAINED SPOTTER
SIMS AT 2500 FEET. 2 INCHES OF NEW SNOW SO FAR. DEPTH ON
STREET AROUND 1.5 INCHES. STILL SNOWING AT 35 DEGREES
NOW.
&&
KSNearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.